MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recv3906 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that while inserting the picc the guidewire unraveled at the tip.They were able to remove the entire wire.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken guidewire is confirmed and was determined to be use related.One 0.018 in.Nitinol guidewire was returned for evaluation.An initial visual observation showed the coiled wire of the guidewire was severely unraveled and the core wire was broken.Use residue was observed throughout the returned sample.A microscopic observation revealed the weld tip was missing and broken off of the coiled wire.The break site of the coiled wire was observed to be straight and the surface of the break was observed to be flat with a granular texture.The break site of the core wire was observed to be tapered and the surface of the break was observed to be angled with a granular texture.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.The product ifu states: ¿if the guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ an examination of the wire structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA SOLO 5F DL FT MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8818895
Report Number3006260740-2019-02139
Device Sequence Number2839228
Product Code LJS
UDI-Device Identifier00801741155116
UDI-Public(01)00801741155116
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1295108FD4
Device Lot NumberRECV3906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/27/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1